I went to a new doctor a little over a year ago and complained of being depressed. At the time I was jobless and had just broken up with a boyfriend- so I had valid reason to be depressed. She tested me for a hypo thyroid and found my levels to be "slightly low." She put me on .25 Synthroid. Since then, I've gone back every few months to test my levels and have consistently gotten prescribed higher and higher doses. I am now up to .88 Levothyroxine. (In the beginning I went back and forth a couple of times between Synthroid and Levothyroxne). I've been consistently on the latter since April of 2009. I have never really felt like myself since I started taking this medication. Since I was depressed when I started taking it, it was hard to notice a change.
I have 3 questions. 1) Could I have been wrongly diagnosed and now be dependent on Levothyroxine? 2) Can Levothyroxine be linked to depression? 3) Do I really need to be on these drugs, or can I wean myself off of them.
1) Most likely not misdiagnose, please post your copies of the labs with ranges. They are required to provide you a paper copy.
2)Hypothyroid is linked to depression. You may need more Levothyroxine or a different brand of thyroid hormone.
3)Though we call Levothyroxine a drug or med, technically its not either. Drugs fix or cure ills. Levothyroxine is a thyroid replacement T4 hormone. This is constantly used by your body and your thyroid used to make all you needed. Now it doesnt.
4)If you tested possitive for thyroid antibodies, you then have Hoshimotos disease for life. Dont freak out. Many do. No weaning meds then. You need to get this tested.
Just 'standard' hypothyroidism itself can be temporary sometimes from some other heath stresses, birth, body infections ect , as the thyroid is very fragile.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.